MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 MAGIC3¿ INTERMITTENT CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 MAGIC3¿ INTERMITTENT CATHETER
Model Number 53912
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device was not returned.
 
Event or Problem Description
It was reported that the catheter tip was "rolled up".
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use states the following: "how to prepare and use your hydrosiltm catheter for urological use only.Intended for use by patients for bladder management including urine drainage, collection and measurement.The devices are passed to the urinary bladder via the urethra.Please contact your physician to determine which product options are best for you, paying close attention to product warnings/precautions and adverse reactions.This is a single use device.Do not resterilize.Do not reuse.Reuse of a single use device increases the risk of catheter acquired urinary tract infections.Wash your hands thoroughly with soap and water.Prior to opening the sealed catheter pouch, apply pressure to the foil packet to release the water.Ensure all water is released from the foil packet.Wet the catheter by holding the package with the printed side up and tip the package end-to-end three to six times to wet the catheter.This movement is required so that the water transfers back and forth over the catheter to fully wet the hydrophilic coating.Peel open the pack at the funnel/handle end just enough to expose 5 cm (2¿) of the catheter, or for products with an insertion sleeve, expose the insertion sleeve.Don¿t remove the catheter yet.Use the adhesive tab at the funnel end of the pack to stick the pack to a nearby vertical surface while preparing to catheterize.Wash the area around the meatus before catheterizing.Wash your hands again.Using the catheter.With insertion sleeve (gripper): hold the insertion sleeve with your dominant hand and squeeze it to grip the catheter shaft as you remove the catheter from the pack.Next, hold the catheter funnel above the insertion sleeve with your other hand and slide the insertion sleeve down the shaft,stopping at about 6¿ from the tip.Release the funnel.Using the insertion sleeve to hold the catheter firmly, gently pass the tip of the catheter into your urethra until the insertion sleeve nears the meatus.Advance the catheter until urine starts to flow.Without insertion sleeve (gripper): hold the handle/funnel end and remove the catheter from the packaging.Gently pass the tip of the catheter into your urethra and advance the catheter until urine starts to flow.Try to keep the catheter steady until urine stops flowing.When urine stops flowing, slowly withdraw the catheter, stopping if flow starts again, until the last few drops have drained.Finish by disposing of the catheter and its packaging.Wash your hands with soap and water." (b)(4).The device was not returned.
 
Event or Problem Description
It was reported that the catheter tip was "rolled up".

Brand Name
MAGIC3¿ INTERMITTENT CATHETER
Common Device Name
INTERMITTENT CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key6632656
Report Number1018233-2017-03059
Device Sequence Number6519
Product Code MJC
UDI-Device Identifier00801741068683
UDI-Public(01)00801741068683
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K001143
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Patient Family Member or Friend
Type of Report Initial,Followup
Report Date (Section B) 12/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number53912
Device Catalogue Number53912
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/22/2017
Supplement Date Received by Manufacturer12/12/2017
Initial Report FDA Received Date06/09/2017
Supplement Report FDA Received Date12/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1